Prednisone can cause a spike in BP and did with me. It has taken other meds like lisinopril and maxide to get things under control. My BP went from low normal range to about 200/110 almost over night even though it had stayed in the normal range for the first 10 months of taking prednisone.
Your edema is most likely due to a kidney condition called proteinuria. If you have not seen a nephrologist you should consider seeing one. A drug like lisinopril treats the kidney condition and a diuretic like lasix is usually prescribed to get the swelling down. Initially I took lasix but was switched later on to maxide.
Your blood pressure is dangerously high and if you have not seen your doctor recently you should immediately. Forget about home remedies or diagnosing whatever is causing your problems...you need to see your doctor and find meds to lower your bp. BP is often described as the silent killer, no symptoms, but when it is very high you definitely can feel it.....in your eyes, headache, and a feeling like you are on speed.
There are meds that will get it down within an hour. But then your doctor will have to find the right meds to maintain it.
MCTD (lupus, scleroderma, polymyositis). Diagnosed 2005. Kidney, liver, GI tract, dysphagia, raynauds, Barretts esophagus, quadriplegic in 2005. Recovered and now active in skiing, tai, chi, hiking, golf. Meds: prednisone 2.5mg, imuran 25mg, amlodipine, benazapril, omeprazole, potassium, folic acid, vitamins, maxide and various supplements and vitamins.
Remain optimistic and you can overcome the odds.